Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 18, 2021, 8:44 PM CDT for Washington County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 8:44 PM CDT (01:44 UTC)
- Expired
- Aug 18, 2021, 9:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 40
County Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 146 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1512 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848
WWUS84 KJAN 190144
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
844 PM CDT Wed Aug 18 2021
ARZ075-MSZ034-190230-
Chicot AR-Washington MS-
844 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of southeastern Chicot
and southwestern Washington Counties through 930 PM CDT...
At 844 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eudora, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eudora, Avon, Chicot Junction and Wayside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3334 9120 3328 9091 3301 9113 3301 9116
3300 9117 3300 9136
TIME...MOT...LOC 0144Z 211DEG 20KT 3310 9119
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 18, 6:24 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 18, 6:24 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Jackson MS 624 PM CDT Wed Aug 18 2021 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: A bit more coverage of afternoon convection is occurring across the region and some storms have affected a few TAF sites(mainly along the Highway 82 corridor). Any storms that occur will have the capacity to briefly lower conditions to MVFR or IFR status with a reduction in vis mostly. VFR conditions should return as storms diminish or move out of the region this evening. Some MVFR stratus might occur before daybreak tomorrow with VFR conditions expected to continue tomorrow outside of any storms that develop, mainly during the afternoon hours. /28/ && .DISCUSSION... A low amplitude shortwave trough will lift away from the area tonight with a general weakness in the upper pattern persisting into tomorrow before stronger ridging builds in by the weekend. Showers and thunderstorms this evening may linger into the overnight, especially along and north of the Hwy 82 corridor closer to upper forcing from the departing wave. Overnight temperatures will be mild as a low stratus cloud deck builds in and precludes efficient cooling with lows in the low to mid 70s. For tomorrow, a very moist airmass characteristic of 2-2.5" PWATs combined with a weakness in the upper pattern will help foster scattered to numerous showers and thunderstorms. Activity will likely begin to ramp up during the early to mid morning hours with coverage peaking during the early to mid afternoon. Near moist adiabatic lapse rates and tall skinny CAPE profiles will generally limit severe potential, although a few isolated strong storms and perhaps a marginally severe storm can never be ruled out in a humid late summer airmass. Isolated flash flooding cannot be ruled out either given the aforementioned moisture, however, most storms should stay progressive enough to limit coverage of heavier rainfall amounts. Increasing cloud cover and an early start to convection will likely keep temperatures in check with afternoon highs ranging from the upper 80s to low 90s. Locations that are slower to see storms may see heat indices peak near 105 degrees, but given timing of convection will hold off on any heat mention in the HWO/graphics. /TW/ Thursday night through early next week: The subtropical ridge will build across the Deep South through the extended period, bringing hotter conditions and decreasing rainfall coverage. While the mid level heights will not be especially anomalous for late August, the combination of increased west-northwest low level flow, the persistence of the ridge, and a reduction in convective rainfall coverage, should all lend to an increasingly hot low level thermal ridge. So it looks like we could potentially observe dangerous levels of heat stress toward the end of the long range forecast, especially in the Sun-Tue time frame when H850 temperatures > 21C are looking more likely in the global models. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 75 91 74 90 / 39 76 21 46 Meridian 74 90 73 89 / 32 70 21 55 Vicksburg 76 91 76 92 / 34 78 20 31 Hattiesburg 75 92 75 91 / 21 70 20 42 Natchez 74 90 74 92 / 51 77 20 29 Greenville 74 89 74 89 / 35 77 20 39 Greenwood 74 89 74 89 / 52 79 20 51 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Aug 18, 1:58 PM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 158 PM CDT Wed Aug 18 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 158 PM CDT Wed Aug 18 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 1 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 18, 7:25 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
725 PM CDT Wed Aug 18 2021
MSZ054-055-190115-
Copiah MS-Simpson MS-
725 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of western Simpson and
eastern Copiah Counties through 815 PM CDT...
At 725 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rockport, or 12 miles west of Pinola, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Union, Rockport, Harrisville, Hopewell, Georgetown and Braxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3176 9037 3205 9024 3205 9001 3202 8991
3176 9006 3176 9013 3173 9019
TIME...MOT...LOC 0025Z 198DEG 20KT 3182 9016
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JCSpecial weather statement, Aug 18, 7:51 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
751 PM CDT Wed Aug 18 2021
LAZ009-MSZ040-190130-
East Carroll LA-Issaquena MS-
751 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of northeastern East
Carroll Parish in northeastern Louisiana and northwestern Issaquena
Counties through 830 PM CDT...
At 750 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Providence, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Providence, Grace and Mayersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3300 9118 3300 9117 3301 9116 3301 9094
3271 9112 3272 9119
TIME...MOT...LOC 0050Z 199DEG 15KT 3277 9114
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Aug 18, 8:22 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
822 PM CDT Wed Aug 18 2021
MSZ049-190200-
Rankin MS-
822 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of southeastern Rankin
County through 900 PM CDT...
At 821 PM CDT, Doppler radar was tracking a strong thunderstorm over
Star, moving north at 25 mph.
HAZARD...Winds of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jackson, Brandon, Star and Piney Woods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3236 9002 3229 8979 3205 8993 3205 9011
TIME...MOT...LOC 0121Z 201DEG 23KT 3210 9001
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Aug 18, 8:25 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
825 PM CDT Wed Aug 18 2021
LAZ009-MSZ034-040-190215-
East Carroll LA-Washington MS-Issaquena MS-
825 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of central East Carroll
Parish, southwestern Washington and northwestern Issaquena Counties
through 915 PM CDT...
At 825 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Millikin to near Transylvania. Movement
was northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Providence, Transylvania, Millikin, Grace, Shelburn, Fitler,
Glen Allan and Mayersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3290 9128 3300 9121 3300 9117 3302 9116
3304 9113 3306 9112 3308 9115 3310 9114
3310 9092 3294 9091 3289 9094 3286 9094
3285 9096 3283 9097 3267 9097 3268 9135
TIME...MOT...LOC 0125Z 211DEG 21KT 3297 9117 3273 9125
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Aug 18, 8:42 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
842 PM CDT Wed Aug 18 2021
MSZ049-190215-
Rankin MS-
842 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of central Rankin
County through 915 PM CDT...
At 842 PM CDT, Doppler radar was tracking a strong thunderstorm near
Flowood, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jackson, Pearl, Brandon, Fannin and Goshen Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3224 9011 3238 9010 3240 9007 3242 9007
3242 9006 3244 9007 3244 9004 3248 9002
3248 8999 3250 8998 3249 8996 3254 8990
3254 8988 3223 9002
TIME...MOT...LOC 0142Z 200DEG 21KT 3232 9004
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Aug 18, 8:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
844 PM CDT Wed Aug 18 2021
ARZ075-MSZ034-190230-
Chicot AR-Washington MS-
844 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of southeastern Chicot
and southwestern Washington Counties through 930 PM CDT...
At 844 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eudora, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eudora, Avon, Chicot Junction and Wayside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3334 9120 3328 9091 3301 9113 3301 9116
3300 9117 3300 9136
TIME...MOT...LOC 0144Z 211DEG 20KT 3310 9119
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:25 PM CDT | Special Weather Statement | JAN | Simpson | 50 min |
| Aug 18, 7:51 PM CDT | Special Weather Statement | JAN | Issaquena | 39 min |
| Aug 18, 8:22 PM CDT | Special Weather Statement | JAN | Rankin | 38 min |
| Aug 18, 8:25 PM CDT | Special Weather Statement | JAN | Issaquena | 50 min |
| Aug 18, 8:42 PM CDT | Special Weather Statement | JAN | Rankin | 33 min |
| Aug 18, 9:20 PM CDT | Special Weather Statement | JAN | Washington | 40 min |
| Aug 18, 9:47 PM CDT | Special Weather Statement | JAN | Bolivar | 43 min |
| Aug 19, 1:42 PM CDT | Special Weather Statement | JAN | Winston | 33 min |
| Aug 19, 2:18 PM CDT | Special Weather Statement | JAN | Noxubee | 27 min |
| Aug 19, 3:16 PM CDT | Flash Flood Warning | JAN | Lowndes | 3 hr |
| Aug 19, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 35 min |
| Aug 19, 3:50 PM CDT | Flash Flood Warning | JAN | Clay, Oktibbeha | 80 min |
| Aug 19, 6:15 PM CDT | Special Weather Statement | JAN | Scott | 30 min |
| Aug 19, 6:38 PM CDT | Special Weather Statement | JAN | Bolivar, Carroll, Holmes, Leflore, Sunflower | 52 min |
| Aug 19, 6:43 PM CDT | Special Weather Statement | JAN | Jones | 62 min |
| Aug 18, 7:12 PM CDT | Special Weather Statement | JAN | Morehouse, West Carroll | 48 min |
| Aug 19, 4:10 PM CDT | Special Weather Statement | JAN | Morehouse | 35 min |
| Aug 19, 5:29 PM CDT | Flash Flood Warning | JAN | Richland | 102 min |
| Aug 18, 7:22 PM CDT | Special Weather Statement | JAN | Ashley | 23 min |
| Aug 19, 4:48 PM CDT | Special Weather Statement | JAN | Ashley | 27 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.